Insomnia And Levothyroxine

Updated
Comments Submitted Says:

I underwent radioactive Iodine and my endoc put me onto hormone replacement and had synthroid 150mcg for more than a year but when i got here in USA my new endoc switch me to generic levo and 4 months after i feel something unusual like heart palpitations, shortness of breath, dry skin, high blood pressure and insomnia. I went to a primary doctor 3 weeks ago and he lower my dosage to 112mcg but still generic and until now i'm not able to sleep. He gave me zolpidem for just 1 week only but my insomnia did'nt go away. I want to know if the 112mcg is still too high of a dosage as it is more than 3 weeks and no relief.I have schedule appointment to my endoc but not until dec 16.Any advice would be a great for me because i really need to sleep.Thanks

4 Replies

Earliest Newest Votes
1
LAHs Says:

I am just an informed and experienced patient and my first advice is to insist that your doctor gets your dose right. Measure every 6 weeks if necessary. My original doctor worked with me for a year diddling around with my dose until I was symptom free. It sounds to me as if you are hyper but without seeing your blood test numbers it is impossible to give a valid opinion. I would switch to an NDT, these are thyroid hormones desiccated from the thyroid glands of pigs or cows. I would also resist taking other drugs to "fix" the symptoms that generic T4 cause. They will put you on drugs for insomnia, drugs for high blood pressure, drugs for headaches and nausea and so on and so forth. Insist that the doc sends you to an Endocrinologist to get to the root cause of this problem (it is either the drug or the dose or a combination of both). Make sure your doc doesn't only measure TSH and T4, you also need to get T3 measured (that's the hormone which will give you energy and the feeling of well being.)
Another tack altogether is that you contact the doc in your old country and get the proper meds sent to you here - and then let us all know what it is and how you feel. Good luck to you, we all sympathize, it is a route many of us have trodden, you are not alone.

Was this helpful? 0
2
Ja Says:

To my understanding it takes about 6 to 7 weeks to be changed on dosages, because you are suppose to have a scheduled blood test to see if the medication is to high and after the doctor get the results, that when it is determined about your dosage, due to the blood test results. I had surgery 11/2015 and now I am on a third dosage, my family doctor said that it is still to high (the dosage), quite sure I will be changing in about seven more weeks.

Was this helpful? 0
3
Marilyn Vailati Says:

I was switched to 150 Lebo thyroxine. I think it is too high. I am having indigestion and being tired. I am going back to former doctor and 125 mg.

Was this helpful? 0
4
Ron Says:

It is the levotyroxine I bet I have a problem with the dyes and fillers in it do you have celiac diease

Was this helpful? 0

More Discussions:

Sandoz Levothyroxine

Recently filled a prescription for Levothyroxine 150 mcg and noticed a very fowl smell and ultimately a slightly differe...

9 REPLIES
Levothyroxine and Ringing in the Ears

I was recently diagnosed with Hypothyroidism after having my thyroid tested and my TSH was 5.9. I have been taking Levot...

26 REPLIES
Levothyroxine and fainting

I was a perfectly healthy 14 year old until I grew very tired and went to see a doctor. We got blood work done & my ...

22 REPLIES
Levothyroxine and dizziness

I've been taking Levothyroxine 25mg for almost four months, first three months was fine, now seem to be having dizzy...

21 REPLIES
levothyroxine and vision loss

Hi everyone, I am curious if anyone has experienced intermittent vision loss while being on levothyroxine. For about two...

6 REPLIES
Levothyroxine and Osteoporosis

I had a thyroidectomy in 1988 for a non-toxic goiter and began taking Synthroid and then levothyroxine. In 2018 I had an...

4 REPLIES
Levothyroxine and diabetics

I am having trouble controlling my blood sugars since starting levothyroxine 150 mcg 2 weeks ago after having my thyroid...

4 REPLIES
Levothyroxine And Rapid Weight Loss

I am a 28 yr old mother of 3. I had my thyroid removed in 2004 im currently taking 100 mcg's of levothyroxine and fo...

4 REPLIES
Levothyroxine and heart rate

I wanted to know if anyone on Levothyroxine has this problem. I've been on 50 mcg of Levothyroxine for about two yea...

3 REPLIES
Levothyroxine and working in the heat

I have been on levo for 2 1/2 years. Started at 75 for about a year and a half. I got a new dr and dose was upped to 100...

3 REPLIES